MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE®

BIOCOMPATIBLES UK LTD THERASPHERE®
Lot Number 1899441
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
2 therasphere® vials were used to treat this patient, it cannot be determined which device contributed to this serious adverse event.Refer to mdr 3002124543-2019-00001 for the other device associated with this event.Mfr report number: 3002124543-2019-00002.(b)(4).Last sae report: 24 jan 2019.Sae: thrombocytopenia.This report concerns subject (b)(6), a female subject born in (b)(6), who was enrolled in study (b)(6) in subjects with metastatic colorectal carcinoma of the liver who have failed first line chemotherapy".On (b)(6) 2018, the subject was randomized to receive treatment with therasphere® for metastatic colorectal carcinoma and second-line chemotherapy.On (b)(6) 2018, the subject received the first cycle of second-line chemotherapy, folfox regimen (oxaliplatin 151.3 mg, folinic acid 178 mg and fluorouracil 1780 mg which completed on (b)(6) 2018).On (b)(6) 2018, the subject received treatment with total 2 vials of therasphere®.The right hepatic lobe was treated with 1 vial (dose: 114 gy, activity of 7 gbq, lot no 1899441, expiry date: 12 oct 2018).One vial was administered in the left hepatic lobe (dose: 117 gy, vial activity of 3 gbq/lot no 1899441, expiry date: 12 oct 2018).On (b)(6) 2018, the subject received the most recent cycle (fourth) of second-line chemotherapy, folfox regimen (oxaliplatin 148.75 mg intravenous (iv), folinic acid 175 mg iv and fluorouracil 1750 mg iv which completed on (b)(6) 2018) and avastin (bevacizumab) 650 mg iv, prior to the event.There is no relevant medical history to the event.Concomitant medications included metocard, diaprel mr, eutirox and metformax.On (b)(6) 2018, the subject was hospitalized for thrombocytopenia with platelet count of 21 tus (normal range: 150 to 400) and without the symptoms of hemorrhagic diathesis.The subject was treated with following medications: iv steroids dexaven (dexamethasone) 20 mg iv once daily, from (b)(6) 2018 and was ongoing; cyclopamine, 500 mg oral, thrice a day from (b)(6) 2018 and was ongoing; controloc (pantoprazole), 20 mg once a day from (b)(6) 2018 and was ongoing; dexamethasone, 4 mg twice a day from (b)(6) 2018 to (b)(6) 2018; cyclopamine, 500 mg, thrice a day from (b)(6) 2018 to (b)(6) 2018 and dexamethasone, 4 mg once daily from (b)(6) 2018 to (b)(6) 2018.On (b)(6) 2018, the subject recovered from the event of thrombocytopenia and was discharged from the hospital.The subject continued participation in the study.No action was taken with second line chemotherapy due to this event.The investigator assessed the event of thrombocytopenia as grade-4 (life-threatening) in intensity and serious due to hospitalization and possibly related to study device, unrelated to study procedure and possibly related second line chemotherapy.The company assessed the event as possibly related to study device, unrelated to study procedure and definitely related to second line chemotherapy.No additional information is expected.

Brand Name
THERASPHERE®
Common Device Name
THERASPHERE®
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham business
weydon lane
farnham, surrey GU9 8 QL
UK  GU9 8QL
MDR Report Key8304012
Report Number3002124543-2019-00001
Device Sequence Number16556607
Product Code NAW
UDI-Device Identifier05060116920284
UDI-Public05060116920284
Combination Product (Y/N)Y
Initial Reporter CountryPL
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/12/2018
Device Lot Number1899441
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2019
Initial Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIAPREL MR; EUTIROX; METFORMAX; METOCARD
Outcome Attributed to Adverse Event Hospitalization;
Patient Age71 YR
Patient Weight65